It may be hard to tell whether a person is high or experiencing an overdose. If you aren't sure, treat it like an overdose - you could save a life.
1. Call 911 immediately
2. Administer Naloxone, if available*
3. Try to keep the person awake and breathing
4. Lay the person on their side to prevent choking
5. Stay with the person until emergency assistance arrives
*What is Naloxone?
Naloxone (also known by the brand name Narcan) is a medication that quickly reverses an opioid overdose. It works by attaching to opioid receptors and blocking the effects of the opioids in your system. Naloxone works in your body for 30-90 minutes. Once it wears off, it is possible for someone to continue experiencing the effects of an overdose; that is why it is important to seek help immediately. It is available in all 50 states and can be purchased from a local pharmacy.
SOURCE: CDC and Nationwide Children's Hospital